Jump to content





Day 29 - Claravis (missed 28 somewhere)

Posted by MargaretLeo, 04 April 2011 · 532 views

accutane/claravis
What's new: No new pimples, have two active pimples (one on chin area and one on jawline). New dry spots on one arm.

My face: Not as dry, not as red. And seems to be calming down. Still have the blackheads on nose that haven't changed since I first started. They've just camped out right on the surface of my nose - grr. Still have about 10 spots on my jawline from ones that have come and are dead but have left a mark.

Everything else: Noticed dry spots on one arm yesterday so I put two layers of the Cetaphil cream on it last night and they're not so bad. So I'll start applying the cream to my arms a few times a day to avoid/lesson those dry patches. Other than that, headaches treated (advil) no itchy scalp (morracon oil and Dove damage therapy daily moisture conditioner), lips are ok (aquaphor) - realized I get the lip blisters when I go w/o the aquaphor.

Update from the Derm: Went to my derm this morning and he's upped me to 60mg a day (30 mg with breakfast and dinner) which I will start on Thursday. I've made  list of things we discussed when I saw him. I felt good after seeing my derm b/c I he took the time to answer my questions, and I trust him to tell me the truth and not just what I want to hear.

Take 'em or leave 'em - but, here are my questions and his responses, paraphrased:
  • IBs: Where's my IB? He looked at me confused and said you really shouldn't have one. And if I do to call him right away - as that shouldn't happen and the "suffering through it" approach is not correct and hasn't been for three years. He said that's why derms start people on lower doses. He said to call him right away if my pimples double at any time (feels like an IB may be coming), and he'll lower my dosage. I was surprised to hear that as so many people's blogs/vlogs I have seen/read say that they are just pushing through horrendous IBs. So talk to your derm if that's the case with you.
  • Vitamins/Supplements: Is it ok if I take Glucosomine with Accutane? He said a recent study revealed that the claims that it treated sore joints/muscles was false - he also noted, that's just one study. I think I'll continue to take it. He said if I do take it, do not take it at the same time as the accutane. I asked what about other vitamins, he said not to take any other vitamins. He said, "It's just the opposite, you should not take vitamins with it, especially not fat-soluble ones (vit a)." So, I think I'm going to hold off taking my other vitamins for awhile (Vitamin E and C), but continue to take my Omega 3-6-9, but at lunch, so not at the same time as accutane.
  • My bloodwork results: (didn't have to ask). He said that my cholestrol did go up a little, but everything else was fine. For the cholestrol he just said to watch the foods I eat, for example, stay away from cheese. That's going to be tough, but I'm definitly going to do it. And I looked at the Top 5 foods to lower cholestrol and just added them to my peapod shopping list (oatmeal/high-fiber foods, blueberries, almonds, olive oil and fish/omega 3, etc.).
  • My running: Should I be scared to start marathon training in the end of May? This would be beginning of month 4, although I'm already running every other day. He said my training for the marathon shouldn't be a problem, but just to keep in mind that, just like any other medication, you could be sorer than if not on the medication. He said his main concern for me with marathon training was making sure I get enough SPF for my long runs - note to self, carry SPF with me, and reapply often, on long runs.
  • Adult beverages: Can I drink in New Orleans - like really celebrate? He said he'd be concerned if I took my accutane, took a bunch of tylenol and drank a lot all in one hour....joking as in this is the worse case, all bad on the liver. He said seriously, just be smart - know that this drug is hard on the liver - take it with breakfast and dinner, and use advil (not tylenol) in the AM if you need to cure a headache. I can do that. I haven't had anything to drink, as in wine, beer, etc., for a month now - and I feel great. BUT, I'm going to New Orelans for the first time, so I must be realistic - I'll want to have some adult beverages.





I love reading your posts! Ugh. I want a daiquiri, but my husband won't let me have anything!!! It's horrible.Have fun in new orleans!
Thanks! Yeah, I know it's rough. Especially when husband's have beers, and all I want is a glass of wine, ugh. But I'm approaching it as an "on special occasions" I can have a drink/drinks. And plain old weekends are not grounds for impromtu special occasions. And when I do celebrate during a special occasion, I'll be sure to follow the one drink/one glass of water rule (or maybe two glasses of water:). But I think if we're smart about it, we can allow our selves some breaks during this 5 months of unimaginable suffering (trying to be overdramatic so I can believe we "deserve" it). But if we're healthy, work out and eat right and aren't overweight...I think we're ok to have adult beverages on special occasion. Done rambling...now I'm getting all excited! Are you still working out twice a day? Has your derm mentioned anything about glucosomine, or any worries with your workout schedule? I assume not... Hope you have a good day!
So glad to see that it's ok to exercise hard on Claravis... I planned to ask my derm at my next appointment, and I may still, but this makes me feel better about doing my workouts until then. :-